MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's vision did not improve and was still blurry following surgery on their left eye (os) resulting in the need to explant the intraocular lens (iol).The intended/targeted post-operative refraction was plano and intended refractive focal point was distance vision.The patient's pre-operative best corrected visual acuity (bcva) was 20/40.The patient's post-operative uncorrected visual acuity (ucva) was 20/40 and bcva 20/20.It was stated that the patient had an old corneal scar that interfered with the optical biometry measurements.Due to this the patient was sent for a pentacam to confirm the keratometry readings.There was no reported patient injury.The patient is stated to be doing well following the explant during which a different model lens of higher diopter power was implanted (tecnis toric ll lens model zcu150, +9.0 diopter) current ucva provided as 20/20.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes section d9: returned to manufacturer on: 9/19/2022 section h3: device evaluated by manufacturer¿ yes device evaluation: the complaint lens was received in a specimen cup.The lens was cleaned and no defects including those that could contribute to visual issues were observed under magnification.The complaint issue ¿hs-unexpected postop refraction¿ was not confirmed.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review of the file, it was noted that the following information should be corrected as it was missed in the initial report (mdr # 3012236936-2022-02124): the patient additionally had incision enlargement during their explant procedure.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15280201
Report Number3012236936-2022-02124
Device Sequence Number2393373
Product Code MJP
UDI-Device Identifier05050474747470
UDI-Public(01)05050474747470(17)240526
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2024
Device Model NumberDIU300
Device Catalogue NumberDIU300U075
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer10/05/2022
10/05/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date10/05/2022
10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale
Patient Weight102 KG
Patient EthnicityNon Hispanic
Patient RaceWhite